Mayo Clinic Connect
Has anyone taken this medication. My med nurse wants to take me off Ativan and use Klonopin. Any info on this would be greatly appreciated. Thanking you
Liked by Teresa, Volunteer Mentor
I HAVE BEEN TAKING KLONOPIN FOR OVER 20 YEARS. NO SIDE EFFECTS BUT SOMETIMES TIRED. i WAS TAKING IT WITH pROZAC BUT NOW I STOPPED PROZAC…KLONOPIN STILL HELPING BUT NOT AS MUCH AND AS BEFORE. 20 BYEARS IS A LONG TIME….
Liked by Teresa, Volunteer Mentor, Gail, Volunteer Mentor, Lisa Lucier, Connect Moderator
I took Ativan for a while, but Klonopin works well for my anxiety. I take 4 mg at night and have been for a long time. I have no side effects. I take it along with Pristiq for depression. Hope this helps.
@mattie and @connieroberts3
Thank you both for your input. It sounds like you are both doing well with long term use.
Liked by Gail, Volunteer Mentor
Was there any reason in particular that she wanted you to switch meds? Perhaps you were not feeling all that well?
If you make the change please update, if you are comfortable doing so, as to how you are doing with the new med.
Liked by Gail, Volunteer Mentor, Lisa Lucier, Connect Moderator
Jump to this post
The reason is because upon awaking in the morning my anxiety is so bad I don’t want to get up. She says klonopin lasts longer then Ativan. Although I only take the Ativan in the morning and Seroquel at bedtime which to me does nothing.
Liked by Teresa, Volunteer Mentor, Gail, Volunteer Mentor
Maybe this would take better control on my anxiety?
The recommendation to switch meds is more understandable now. I suppose the choice is up to you. Let me know what you decide and if you do start the Klonopin, I'd be interested in hearing if it was a good change. Sometimes we do have to try various meds to find the one that works the best.
I look forward to hearing from you again.
I’ve taken Klonopin for over 20years, and it works. Anxiety is only a sometimes issue, and it helps to sleep. I’ve taken Antivan, and had no issues, but Klonopin is good for me, and hopefully will be the same for you.
I appreciate your input regarding the use of Klonopin over the long-term. There seems to be a number of Members at Connect who have used this med for a long time and have had good results. I am pleased that you added your experience to this discussion.
I had taken Klonopin for several years and was brave enough to tell my PC physician about disturbing and dark thoughts. She prescribed Valium and I no longer had those disturbingly, dark thoughts. Everyone reacts differently to medications. Due to all of the drama over the use of controlled substances T
the PcCP can no longer prescribe a controlled substance. I have strong panic attacks and was only taking the Valium PRN. I now have ceased doing the things I was doing and avoid situations that trigger anxiety (i.e. PTSD). Is what it is…can't change it, can't fix it. At times anxiety is overwhelming.
Are we weak because of anxiety???? Are we weak when we, at times, need medication?
Needing medicinal aide must be a weakness. 🙁
You present a difficult situation for many people. I certainly believe that we all need medications for various reasons. Somehow what is happening now by withholding meds does not seem appropriate or helpful for people.
Has anyone in this discussion group ever taken Buspirone (Buspar) for anxiety? It is not addictive, but it does work for anxiety. I have a friend who takes it for a bipolar disorder and it really settles her mood. Here is some information on it from WebMD, https://www.webmd.com/drugs/2/drug-8876/buspirone-oral/details
Of course, all meds have side effects as this one does, but it is not addictive which makes it a "safe" drug for prescribers.
Liked by Lisa Lucier, Connect Moderator
Wow, 20 years and almost no side effects from the clonazepam (Klonopin). That is great.
I notice that you were typing in ALL CAPS. You'll notice that we advise against using all caps in the community guidelines https://connect.mayoclinic.org/page/about-connect/tab/community-guidelines/. That's because all caps is considered shouting in online communications. However, a few members on Connect have to or prefer to use all caps due to typing difficulties (sore hands) or eyesight issues, and we honor that situation.
You said that you were taking the clonazepam (Klonopin) with fluoxetine (Prozac) then stopped the fluoxetine (Prozac), and the clonazepam (Klonopin) is not helping as much as before. Are you thinking you felt better when you took both medications?
peraps i should not type I hte arthritis and dupuytens and am luck to say anytehing her. forget i i wonet.
If you need to use ALL CAPS please do so. As Lisa mentioned in her post, we have some members who have arthritis or vision problems and for them it is much easier to use ALL CAPS. Since it is easier for you to type that way, please continue to do so. Your presence in our community is important.
I feel this has no bearingion depression and what is wrong with me . I resign.
version 184.108.40.206.7Page loaded in 0.531 seconds